December 19, 2009 at 11:13 pm #447874redhen2Member
i think the ‘looking sideways’ is more about the number of people who need to take anti-depressants, not that they are taking it.
more power to you if you’re improving your life and those of the people around you. :hug:
i wonder if depression is more common or just more diagnosed/discussed.
kathyDecember 20, 2009 at 1:07 am #447875Gothic Mumma 4 LifeMember
doing ok tonight- might not feel like getting out of bed, but keeping busy converting my ebooks to audio mp3s 😀
Wow, how do you do that :jawdrop:
Glad your doing good :hug:December 20, 2009 at 4:10 am #447876Crazy Bucket LadyMember
That’s great, Magpie! I hope to try to get off them one of these days – just need to put in measures to slow life down more, and develop other coping strategies. In the meantime, they are a bit of a lifesaver. 🙂December 20, 2009 at 5:44 am #447877starkravenmadMember
is there any side effects that you noticed using lovan?December 20, 2009 at 7:23 am #447878MagpieMember
is there any side effects that you noticed using lovan?
Yup, it’s a bit of a libido killer!! 😆 Small price to pay for feeling better though! The libido DOES return once you are off it ;):shy:
I also took Zoloft years ago to cope with depression after several miscarriages and failed IVF attempts – I found Lovan was really easy to tolerate by comparison.
CBL, I think coping strategies are part of the answer, but the basic fact is that stress causes chemical changes in the brain, and when the stress is extreme, relentless and for a prolonged or extended period ( I’m talking months), the stress chemicals flooding your system causes depression and anxiety. Kind of like lactic acid build-up causing pain if you exercise at full tilt for a long period. The human body can only take so much stress before it throws in the towel.
This is what happened to DH and I. We have since worked through the issues (major business and financial problems) and we have simplified our situation which has helped, but without the Lovan I honestly don’t believe we could have even thought straight, and found the solutions, and coped with all the changes, and the crap, and the roller-coaster ride.
I hope too that one day life gets less stressful for you, but yep, I totally agree that they are for many, literally, a life saver!! You hear so often of people who cannot deal with the depression and stress any longer that they then commit suicide – and the ripple effects are just so horrendous, it’s tragic!
Life DOES get better, and in the meantime, bless those little pills that get us through the black patches! 😀December 20, 2009 at 7:25 am #447879jilumasamMember
I’ve always been suspectible to anxiety and depression and it turns out my Aspergers triggers the stress which then triggers the anxiety and derpession.
I’ve never been able to handle anti-depressants well (I am so over vertigo!!!) so I manage via a variety of strategies. Two of the most simple ones that work extremely well is one: talk a walk (minimum of 30mins) in the sunshine every day making sure you get some sun in your face. It is preferable it is done first thing in the morning. The sun hitting your face early in the morning helps with your body clock re-syncing itself and reduces the stress on your bio-chemical reactions in the brain. This is according to my psychologist who is a big fan of trying non-medication intervention before the medication.
Secondly: I try and do something positive each day, no matter how yuck and blah I feel. The worse I feel, the more important it is to do something you can see the end result.
I just remembered also my psychologist was saying that some studies have shown that light weightlifting/weight strengthening exercises once a week also helps as it helps the lymph nodes drain better. I guess if you are already doing physical activity then it might not be relevant.
Hope it all works out for you
Lizzy 😀December 20, 2009 at 6:34 pm #447880MagpieMember
Hey Lizzie, that is really interesting about the light weightlifting/weight strengthening . Just this past year I have started working two days a week and my job involves a fair bit of lifting boxes weighing up to 15 kg – good to know all my sweat is not just putting bread on the table :tup:
Doing something positive every day – I think I need to put a big fat reminder on the fridge for that one – you are so right, I feel much happier when I do this, but I get so caught up that I often feel overwhelmed by all that needs to get done.January 13, 2010 at 5:16 am #447881swaggieMember
Just letting you know Im still hanging in 🙂 Its been about 2 weeks since my final dose of the tablet.
Started feeling pretty good about then, but the last 10 days have been a bit miserable as I’ve lost my appetite and am now suffering nausea and vomiting.
Thats just surface unhappiness though, and deep down I am still feeling good.
I learnt a bit about the Alcoholics Anonymous from a Bryce Courtenay book, and know that they advise having a belief in a higher power when coming off alcohol- God, Mohammed, a big tree etc, and I think thats whats helping me this time (I had a breakdown after a doctor told me to come off it cold turkey).
I still have the goal of getting back to the desert, and while things have been a little slow, I have been working on this still, if only preparing lists, budgets and itineraries on the computer.
And Im probably spending too much time, and money! on ebay, but I will be as prepared as possible for the trip, and its all stuff that I will need for the safety and comfort of the 4 months up there. 🙂
BrendanJanuary 14, 2010 at 9:11 am #447882BangersMember
Don’t know if I’m going over old ground here, but has anyone consulted a naturopath? I was diagnosed with a low level depression and a higher level of anxiety. An initial referral to the psycologist did nothing but since seeing a naturopath, a couple of months ago, I have been a lot better and the medications I’m on have no side effects. Has anyone seen a naturopath and not had any success, or is it not a usual thing to do?
Hope you keep going on the way up Swaggie – sounds like you’re doing great now, mate!:DJanuary 14, 2010 at 10:45 am #447883FeyWindMember
It’s good to hear that you’re going OK swaggie. I’ve been on and off several anti-depressants and changing medications is the pits – sends me into a panic thinking that I might need to change. Hearing about your nausea and vomiting makes me wonder if the reactions I had to Effexor were actually withdrawral reactions to Avanza. Have you had the electric shock reaction? They’re bizarre.
For those who are wondering about breastfeeding and/or pregnancy on antidepressants, it isn’t just Zoloft you can take. I had a suprise pregnancy a few months after I stabilised on a new anti-depressant. I called the mothercare helpline before I told my dh I was pregnant. They told me the Lexapro (escitilopram, very similar to Cipramil) had not been extensively tested but the results so far was that it caused mild irritation to the baby for about a week a few days after it was born (sounds like mild withdrawral to me). My ds was fine, had no irritation (had to be woken to feed the first few days) and is a lovely, clever balanced boy.
I have to say, Lexapro has had the least side affects for me of any antidepressant.
Hang in there swaggie, stepping down has got to be done and it sounds like you have a GP who knows what he/she is doing. (:@ to the GP who told you to go cold turkey).
Bangers – I haven’t precisely gone to a naturopath, but vitamin B supplements, fish oil, regular mild exercise and sun on my face each day has definitely kept me on a smaller dose of antidepressants. Actually, the sun is important enough for me that I need to up my dose of medication in winter because of less sunlight. Mild depression responds really well to things like this but some of us need a bit of extra help. It’s great that you don’t need the meds – sometimes it seems that the side affects are worse than the initial problem.
- You must be logged in to reply to this topic.